Irritable Bowel Syndrome and Digestive Health Support Forum banner
1 - 8 of 8 Posts
G

·
Discussion Starter · #1 ·
I started Lotronex on FRI, 2 pills a day. Now I am reading posts about the possible complications and how a lot of people take a smaller dose. Here are my questions:(1) Should I start with 1/2 pill 2X a day instead of 2 pills a day? My main IBS problem is 3 times a week - severe cramping and D for 2-3 hours.(2) What warning signs should I be looking for besides C? Will Lotronex stop the cramping pain!?!?!Thanks - I know there are other posts about this, but I didn't see direct answers.
 

·
Registered
Joined
·
538 Posts
Hi,take whatever lotronex dose works for you we are all different. Lotronex does cut down on the cramps. Don't take the next dose until you have had a bm that avoids C. I like to take a dose before going to bed so I don't wake up with cramps and a false need to go to the bathroom. I have been on lotronex for four months. I notice lotronex effect has gotten weaker in my system so I'm starting to take 1/2 tablet every day instead of every other day.
 
G

·
Discussion Starter · #3 ·
Oh the pain:I was on Lotronex for a short time. It did not work for me, but that does not mean you will have the same results. The warning signs you should look out for are severe abdominal pain and/or blood in stools. There may be a few more, but these come to mind. As always, discuss any concerns with your Dr., and remember, this may work for you! I wish you success with it.
 

·
Registered
Joined
·
280 Posts
I have been on Lotronex for three months and I take 2 pills a day, one in the morning and one in the late evening. I had a little bit of C in the beginning but as long as I eat good I don't have any C now. I also got mild cramping at first but this is normal my doctor told me as my body adjusted to the drug. Now I have no D and I can eat what ever I want...even dairy! The only thing I get now is gas. Mostly just when I eat a trigger food...instead of getting D I just get a little gas. Lotronex has changed my life! I have a post on the BB right now about whether everyone was going to continue to take Lotronex after all the news...most say how much they take. You can check it out to see what others said. Good luck and I hope it works for you!
 

·
Registered
Joined
·
119 Posts
With this med. there has been sooo much constipation involved I would suggest starting low for a while and see how it goes.I'm just trying to figure it out for myself. Did you have any touble getting INS to pay for it? I had to get a special approval. Don't know if they will refil or not. Good Luck
 

·
Registered
Joined
·
363 Posts
My wife's been on it for almost 4 months. She started at 2 per day (morn and eve) and cut back to 1 per day (1/2 & 1/2) about a month ago. For her, it's been wonderful and while it hasn't reduced the intensity of her cramps, it has reduced the frequency of the most severe cramps.
 
G

·
Discussion Starter · #7 ·
I would start on a low dosage and work up, rather than the other way around. You may avoid more problems. When I started on 2 per day, I had severe constipation. Then I quit taking it for a few days until the C quit. Then I went to one per day (cut in halves)and was okay. Oh yes, during the first month or so, I would start to get cramping and begin to head for the bathroom. I soon learned with a little patience, the cramps were only gas and I could relax.
 
1 - 8 of 8 Posts
This is an older thread, you may not receive a response, and could be reviving an old thread. Please consider creating a new thread.
Top